Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the length of gaps in the essential spectrum of a generalised Dirac operator


Author: W. D. Evans
Journal: Proc. Amer. Math. Soc. 35 (1972), 137-146
MSC: Primary 34B25; Secondary 47E05
DOI: https://doi.org/10.1090/S0002-9939-1972-0306599-0
MathSciNet review: 0306599
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The object of the paper is to give an upper bound for the length of the gaps that can occur in the essential spectrum of any selfadjoint operator which is generated by a generalised Dirac system of differential expressions in the Hilbert space $ {L^2}(a,b)$. An estimate is also obtained for the limit point of the spectrum which has least absolute value.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B25, 47E05

Retrieve articles in all journals with MSC: 34B25, 47E05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0306599-0
Keywords: Selfadjoint operator, Hilbert space, deficiency indices, essential spectrum
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society